Hail, Hardeman
- When
- May 24, 11:16 PM CST
- Where
- Hardeman County, 8 mi N of Quanah
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.433, -99.733
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 24, 9:00 PM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 1000 PM CDT SAT MAY 24 2003 UPDATE FORTHCOMING TO UP POPS/CLOUDS/QPF AND ISSUE FLOOD/FLASH FLOOD WATCH FOR TX ZONES AND S OK FOR BECKHAM...KIOWA...COMANCHE... STEPHENS...CARTER...MARSHALL...BRYAN COUNTIES S-WARD. THIS BASED ON ONGOING ACTIVITY SE...DEVELOPING MCS OVER NW TX THREATENING TO PROPAGATE E-SE ALONG RED RIVER. SOME AREAS IN SW OK NW TX RECEIVED 3-6 INCHES LAST NIGHT. 340 PM CDT SAT MAY 24 2003 TSTM COMPLEX THAT ROLLED THROUGH CENTRAL AND SOUTHEAST OKLAHOMA THIS MORNING HAS LEFT A LARGE OUTFLOW BOUNDARY ACROSS THE RED RIVER VALLEY INTO THE SOUTHWEST OKLAHOMA. OTHER BOUNDARIES MAY ALSO EXIST FROM PRIOR TSTM COMPLEXES OCCURRING SINCE LAST NIGHT... BUT THEY ARE GETTING HARDER TO LOCATE. TSTMS DEVELOPING IN WEST CENTRAL KANSAS THIS AFTERNOON MAY MOVE INTO NORTH CENTRAL OKLAHOMA THIS EVENING IF THEY HOLD TOGETHER. THIS AREA OF PCPN COULD SEE SOME UPPER SUPPORT THIS EVENING FROM A WAVE DROPPING SOUTH THROUGH THE CENTRAL PLAINS. HOWEVER... ON THE DOWNSIDE... THE AIRMASS OVER NORTH CENTRAL OKLAHOMA HAS BEEN STABILIZED SOMEWHAT FROM MORNING TSTMS. MEANWHILE... LOOKING FOR MORE WIDESPREAD TSTM DEVELOPMENT OVER THE HIGH PLAINS/MOUNTAINS OF EASTERN COLORADO INTO WESTERN TEXAS WHICH COULD ROLL SOUTHEAST INTO MAINLY THE WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS. HEAVY RAINS LAST NIGHT OVER A SMALL PORTION OF WESTERN NORTH TEXAS... TO THE WEST AND SOUTHWEST OF WICHITA FALLS... LEAVES THAT AREA SUSCEPTIBLE TO SOME FLOOD PROBLEMS TONIGHT...IF STORMS MANAGE TO TRAIN ACROSS THE REGION. CURRENTLY... THE LOW LEVEL FOCUS IS STILL NORTH OF THAT AREA. AS THE CENTRAL PLAINS SHORT WAVE DROPS SOUTH THIS EVENING... IT WILL HELP TO PUSH A SECONDARY COLD FRONT... ESTIMATED TO BE CURRENTLY MOVING INTO NORTHERN KANSAS... ACROSS THE FA. THIS SHOULD LEAD TO GRADUALLY DRYING AIR ESPECIALLY OVER THE CENTRAL AND EASTERN ZONES. WILL TAPER OFF POPS ON SUNDAY...ATHOUGH WILL KEEP THEM A LITTLE HIGHER IN THE WEST WHERE MOISTURE WILL BE DEEPER. GENERALLY MILD...DRY WEATHER EXPECTED FOR THE EXTENDED PERIODS WITH WEAK RIDGING ACROSS THE AREA... ALTHOUGH THE WEST COULD STILL BE BRUSHED BY A STORM COMPLEX OR TWO EMBEDD IN THE N-NWLY FLOW. PRELIM NMBRS... OKC 59 75 56 75 / 30 20 10 10 HBR 59 75 54 75 / 50 30 20 20 SPS 62 76 56 77 / 40 30 20 20 GAG 56 72 49 74 / 60 20 20 20 PNC 56 73 53 74 / 30 20 10 10 DUA 63 76 57 76 / 20 20 10 10 FORECAST ID = 32 .OUN... OK...FLASH FLOOD WATCH TONIGHT OKZ021-033>039-0044>048-050>052. TX...FLASH FLOOD WATCH TONIGHT TXZ083>090.
OKZ004>048-050>052-TXZ083>090-251200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT MAY 24 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
CENTRAL AND SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
THE SLIGHT RISK AREA IS GENERALLY SOUTH OF A CUSHING TO
GUTHRIE TO KINGFISHER AND LEEDEY LINE.
TIMING...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AS AN OUTFLOW
BOUNDARY ADVANCES SOUTH. ADDITIONAL THUNDERSTORMS ARE
EXPECTED LATER THIS EVENING INTO THE OVERNIGHT HOURS AS
STORMS MOVE SOUTHEAST FROM THE HIGH PLAINS OF TEXAS AND
COLORADO.
IMPACTS...
LARGE HAIL IS THE PRIMARY THREAT...WITH DAMAGING STRAIGHT-LINE WINDS
A THREAT WITH ANY THUNDERSTORM LINE SEGMENTS. ALTHOUGH THE TORNADO
THREAT IS RELATIVELY LOW...STORMS THAT DEVELOP THIS AFTERNOON
ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WILL HAVE
THE BEST POTENTIAL AS INSTABILITY AND SHEAR SHOULD BE MAXIMIZED
IN THESE AREAS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS DURING
THE PREVIOUSLY MENTIONED TIMES.
DISCUSSION...
AN OUTFLOW BOUNDARY MOVING SOUTH INTO SOUTHERN PARTS OF
OKLAHOMA THIS AFTERNOON WILL PROVIDE THE FOCUS FOR SCATTERED
THUNDERSTORM DEVELOP. MODERATE INSTABILITY AND GOOD DIRECTIONAL
SHEAR AHEAD OF THIS BOUNDARY WILL BE SUFFICIENT FOR SEVERE
THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WIND GUSTS
WILL BE THE MAIN RISK. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR
WITH THESE STORMS. PARTS OF WESTERN NORTH TEXAS... MAINLY
EAST OF A LINE FROM VERNON TO ARCHER CITY... RECEIVED RAINFALL
AMOUNTS BETWEEN 3 AND 5 INCHES LAST NIGHT. THIS AREA WILL BE
MORE SUSCEPTIBLE TO FLOODING.
OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGH
PLAINS OF TEXAS THIS AFTERNOON AND EVENING. THESE STORMS WILL
LIKELY MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
LATE TONIGHT. DAMAGING THUNDERSTORM WINDS AND LARGE HAIL WILL
BE THE MAIN THREATS WITH THESE STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THE NORTHWEST FLOW WEATHER PATTERN WILL BEGIN TO TURN MORE NORTHERLY
WITH TIME AS WE MOVE INTO MIDWEEK. A CONTINUED CHANCE OF
THUNDERSTORMS AND A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL
CONTINUE INTO MIDWEEK...MAINLY OVER WESTERN PART OF OKLAHOMA AND
PORTIONS OF WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
NONE.
6LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1040 PM CDT SAT MAY 24 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1038 PM 1 W WARREN OK .88 INCH HAIL
05/24/03 JACKSON REPORTED BY ALTUS
EOC
1038 PM BLAIR OK 1.00 INCH HAIL
05/24/03 JACKSON REPORTED BY ALTUS
EOC
KTLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT SAT MAY 24 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1054 PM 3 S BLAIR OK 1.00 INCH HAIL
05/24/03 JACKSON REPORTED BY ALTUS
EOC
KTLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1100 PM CDT SAT MAY 24 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1059 PM 5 N ALTUS OK 1.75 INCH HAIL
05/24/03 JACKSON REPORTED BY ALTUS
EOC
KTOKZ051-052-250415- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE NORMAN OK 1106 PM CDT SAT MAY 24 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER COLBERT AT 1106 PM CDT... MOVING SOUTHEAST AT 15 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. A LINE OF STORMS WILL TRAVEL SOUTHEAST FROM CENTRAL MARSHALL COUNTY INTO SOUTH CENTRAL BRYAN COUNTY THROUGH MIDNIGHT. SOME MINOR FLOODING AND SMALL HAIL MAY OCCUR. WR
OKZ033-TXZ083-250430- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE NORMAN OK 1122 PM CDT SAT MAY 24 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST OF GOODLETT AT 1122 PM CDT...MOVING SOUTHWEST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. WR
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CDT SAT MAY 24 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1127 PM 9 W ALTUS OK .75 INCH HAIL
05/24/03 JACKSON REPORTED BY ALTUS EOC.
TYThe national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362327, 5362328.